Tag Archives: Okayama International Circuit

2019 Okayama GT 300km Race: GT300 Qualifying Draw

This weekend’s Okayama GT 300km Race will be the first time that the Autobacs Super GT Series’ new two-group qualifying format, introduced in 2018 for the GT300 class, will be used at Okayama.

At the series’ shortest circuits, Okayama International Circuit and Sportsland Sugo, the 29-car GT500 field is divided into two groups – one of 15, one of 14. This year, the top eight cars from both 10-minute Qualifying 1 sessions will advance to the battle for pole position in Qualifying 2. This means that 16 teams will be in Q2, up from 14 teams last season.

Meanwhile positions 17 through 29 are set based on the results in Qualifying 1 for those cars that fail to advance.

The groups for this opening round of the season are decided based on the 2018 GT300 Teams’ Championship standings, in alternating order. With three new teams in the field this year, those teams are sorted in numerical order.

In this qualifying format, Qualifying 1 for the GT500 class is also reduced from 15 minutes to 10 minutes, and the fastest 8 cars will advance into Qualifying 2, while positions 9-15 are set in Q1.

Continue reading 2019 Okayama GT 300km Race: GT300 Qualifying Draw
Advertisements

Super GT Stat Blast: Okayama International Circuit

Okayama International Circuit Facts

Located in Mimasaka, Okayama Prefecture, Japan
Opened in 1990 as TI Circuit Aida
Renamed in 2005 as Okayama International Circuit

Track Length: 3.703 kilometers / 2.301 miles
Track Width: 12-15 meters
Elevation Change: 29 meters

First Super GT Non-Championship race held in 1998
First Super GT Championship race held in 1999
Race Length: 82 laps / 303.646 kilometers

Located between Hiroshima to the west and Osaka to the east,
200 kilometers west of Tokyo
Has hosted the opening Super GT every year since 2009*
Shortest lap on the Super GT calendar by distance
Former home of the Formula 1 Pacific Grand Prix from 1994 to 1995
One of the “starter” tracks included in the award-winning racing simulator iRacing

(*Scheduled and promoted as “Round 1” in 2011, delayed to the second race of the season due to the Great Tohoku Earthquake and Tsunami)

Continue reading Super GT Stat Blast: Okayama International Circuit

2019 Okayama GT 300km Race: Weekend Schedule

The 2019 Autobacs Super GT Series kicks off this weekend at the Okayama International Circuit! Here is your handy guide to the weekend schedule for this year’s opening round of the 2019 season.


OKAYAMA GT 300KM RACE – WEEKEND SCHEDULE

all times JST (UTC +9)

Saturday, 13 April 2019

8:50 AM – 10:35 AM: Official Practice (1 hour 45 minutes)
2:45 PM – 2:55 PM: GT300 Qualifying 1, Group A (10 minutes)
3:03 PM – 3:13 PM: GT300 Qualifying 1, Group B (10 minutes)
3:18 PM – 3:28 PM: GT500 Qualifying 1 (10 minutes)
3:38 PM – 3:48 PM: GT300 Qualifying 2 (10 minutes)
3:56 PM – 4:06 PM: GT500 Qualifying 2 (10 minutes)

Sunday, 14 April 2019

12:55 PM – 1:15 PM: Warm-Up (20 minutes)
2:30 PM – 4:30 PM: Okayama GT 300km Race (82 laps)


This will be the first of two rounds in 2019 to feature the new two-group GT300 qualifying format, with the field split into two groups based on last year’s GT300 Teams’ Championship standings. The top eight teams from each 10-minute Q1 session will advance into Q2 and the battle for pole position.

The FIA F4 Japanese Championship and the Porsche Carrera Cup Japan will each support this weekend’s race at Okayama. FIA F4 Race 1 starts at 1:40 PM JST on Saturday, with Race 2 bright and early on Sunday at 8:20 AM JST. PCCJ Race 1 starts after the conclusion of Super GT qualifying from 4:40 PM JST, and Race 2 starts Sunday at 11:25 AM JST.

Here is the schedule converted into eight different time zones for eight key regions across Continental Asia, the Americas, Europe, and the Oceanic:

Continue reading 2019 Okayama GT 300km Race: Weekend Schedule

GTA Chairman Bandoh outlines the future of Class One in Okayama press conference

On Sunday morning, before the start of the 2018 Autobacs Super GT Series opening round at Okayama International Circuit, GT Association (GTA) Chairman, Masaaki Bandoh, spoke to the Japanese media in his first pre-race press conference of 2018.

Bandoh-san’s main focus for his press conference was to outline Super GT’s future plans in their collaboration with the Deutsche Tourenwagen Masters (DTM) championship, including joint-promoted exhibition races that could take place as soon as 2019, and the proposal of a “world championship” between the two series in the near future.

Continue reading GTA Chairman Bandoh outlines the future of Class One in Okayama press conference